Ask a doctor

Is Post Accutane Flushing Permanent?

I recently finished accutane around mid-February with amazing results, but the only downfall of it was the flushing. Everytime I flush my entire face turns red, hot and maybe a bit of sweating. I only flush when I'm nervous, bending over, eating spicy food or doing exercise. Most of the time my complexion is normal. Is the flushing ever going to go away? or it's the beginning of rosacea?

Doctor Answers (3)

Post-accutane flushing is quite temporary

+1

The vast majority of post-accutane flushing is simply residual redness from the acne which has been treated or dryness associated with accutance treatment.  This generally resolves pretty quickly in most patients within one to two months post-accutane.  However, if flushing continues it may be due to the onset of another very common condition such as rosacea.

Long Island City Dermatologist

Flushing after Accutane

+1

It takes 2-3 months after finishing Accutane for the redness to calm down.  If your face is normally not red and the flushing is of new onset, you need an evaluation to determine if this is rosacea or another cause of flushing.  Please consult a board certified dermatologist.

Short Hills Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Flushing after Accutane

+1

There are many causes to flushing with some being benign, but flushing can be a sign of a more serious internal problem.  The residual redness following Accutane usually improves with time.  It is important to follow up with a board certified dermatologist post-Accutane to ensure that the skin is progressing appropriately and to evaluate the etiology of the flushing.

Houston Dermatologist

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...